MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: according to the complainant, during compounding of lot #20250819-4f09ce, several bags were found to have what appears to be embedded white spots.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) 150 ml pab mixing container (s5904-52, empty container) from lot j5a689, bag id 6b, was received with a large cut located on the left side of the bag near the hanger end.The add port was accessed and was covered with a red cap, while the set port remained intact.Upon visual inspection, potential white spots were noted in an area marked with black sharpie.It was determined that the particle was fully embedded and would not have been in contact with the solution.An optical image of the particle was obtained, and its length was measured.The particle was then removed from the bag and placed in the fourier transform infrared spectroscope (ftir) for analysis and then the scanning electron microscope (sem) for energy dispersive x-ray spectroscopy (eds) analysis.The results are shown below.Pab bag particle 1: the particle measured 66.8 um and was identified as zinc stearate, polypropylene, and kraton, a triblock polymer based on styrene and ethylene/butylene with bound styrene.The eds spectrum showed the presence of carbon (c), oxygen (o), sodium (na), magnesium (mg), aluminum (al), silicon (si), iron (fe) and zinc (zn).Retained units were evaluated and passed the internal testing.Review of the non-conformance system database was also performed for the reported lot number, and no abnormalities or non-conformances were noted during the in-process or final product inspection.Additionally, the batch record was also reviewed, and the batch met and passed all release criteria and tests.It was determined that the embedded particle originated from intrinsic raw material components in pab film x62079, which is from an outside vendor.Vendor analysis confirmed the particle composition (znst, pp, kraton) matched film constituents.It was also determined that the film lots met specifications, which included a tappi debris rating of less than 25.Container closure integrity remains intact, and this embedded particulate matter does not create a pathway for microbial ingress.The pab film is a more rigid film due to its thickness.Finished product testing such as sterility and seal integrity (underwater leak testing) testing during the manufacturing of finished product batch j5a689 confirmed that no barrier properties were compromised.Additionally, the film properties such as strength, puncture resistance, and flexibility are not affected when embedded particles are within the allowable size or quantity limits.While visual appearance may be affected, this does not impair safe and effective use of the finished product.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
681 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key23084102
Report Number2021236-2025-00011
Device Sequence Number4645043
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)250113(17)261231(10)J5A689
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS5904-52
Device Lot NumberJ5A689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown